MAUDE Adverse Event Report: AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES

AURIS HEALTH, INC. MONARCH BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Model Number MBR-000211-B
Medical Device Problem Codes No Display/Image (1183); Poor Quality Image (1408); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a monarch bronchoscopy procedure, there was an intermittent video feed issue with the bronchoscope producing system error codes.Using the fluoroscopic view, the physician reported the bronchoscope appeared to have ¿buckled back on itself.¿ the physician tried disconnecting the scope and sheath from the robot arm.Initially, the physician was unable to remove the scope.The physician later reported that he was able to remove the scope from the patient.The physician chose to abort the diagnostic procedure.The physician reported there was no harm or injury to the patient.
 
Additional Manufacturer Narrative
Failure analysis of the monarch bronchoscope, product code: mbr-000211-b, showed no external damage, no latching issues, and dimensional verification for structural anomalies yielded no observed variance.A closer inspection of the scope handle, cable, and connector observed no external physical damage however, a visual examination observed a kink in the shaft approximately 5cm from scope tip.The scope was then driven through a lung model.When initially connected to the system, the scope and sheath went into paired mode, but the sheath was not visible in the camera view.Images of this can be seen below under working length, with the scope tip seen within the lung model.When the scope was driven, the scope and sheath drove into an expected paired mode where the scope was +5mm outside of the sheath.The scope was driven in paired mode and scope only mode.The user interface (ui) indicated that the scope/sheath in paired mode when paired and unpaired mode when swapping to scope only driving.The scope operated as expected.A review of investigations with similar reported issue (scope and sheath pairing issue) was performed, however no significant trends were noted.Failure analysis was also performed on the monarch system, software version 2.2.2., due to the report of the camera image was coming in and out (rainbow screen).An error populated but was not captured.The scope was connected throughout this issue.The root cause of the issue cannot be traced to monarch software as the system function as expected by generating these faults when camera image was intermittent.A review for similar complaint shows the reported issue is a known issue however the root cause is specific to each individual case.A review of the device history record (dhr) was performed.There are no reports of nonconformance that relate to the reported incident.D1: monarch bronchoscope.D2b: qnw.D4 model: mbr-000211-b.D4 serial: (b)(4).D4 unique identifier( udi): (b)(4).D7a: no.D9 available: yes.D9: 02/16/2023.G3: 02/16/2023.G4 pma/501(k): k203614.H2: device evaluation.H3: yes.H5: no.H6: b01, b14, b24, c22, c1303, c070601, d15.

Brand Name
MONARCH BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID) AND ACCESSORIES
Manufacturer (Section D)
AURIS HEALTH, INC.
150 shoreline drive
redwood city CA 94065
Manufacturer (Section G)
AURIS HEALTH, INC.
150 shoreline drive
redwood city CA 94065
Manufacturer Contact
monica nachbar
150 shoreline drive
redwood city, CA 94065
6502085208
MDR Report Key16504374
Report Number3014447948-2023-00010
Device Sequence Number11585870
Product Code QNW
UDI-Device IdentifierB634MBR000211B1
UDI-Public+B634MBR000211B1/14D20230325E
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K203614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMBR-000211-B
Device Catalogue NumberMBR-000211-B
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer02/16/2023
02/16/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/11/2023
04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown